Thunderstorm Wind, Dekalb
- When
- July 29, 5:37 PM CST
- Where
- Dekalb County, 0.95 mi SE of Rodgers
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.319, -86.069
Trees were knocked down on CR 9.
Thunderstorms developed along a weak cold front during the midday hours and knocked down trees in parts of DeKalb County. Also, there was one report of flash flooding in the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Thunderstorms developed along a weak cold front during the midday hours and knocked down trees in parts of DeKalb County. Also, there was one report of flash flooding in the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 29, 1:40 PM CST, 3 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 240 PM CDT Fri Jul 29 2022 ...New NEAR TERM, SHORT TERM, LONG TERM... .NEAR TERM... (Tonight) Issued at 240 PM CDT Fri Jul 29 2022 A surface convergence boundary has moved through our area, followed by some clearing over N AL. Due to the clearing and subsequent diurnal heating, some cumulus clouds have formed over NW AL moving eastward. There is a low chance of scattered thunderstorm formation late this afternoon into the early evening hours if these cumulus clouds mature. For the locations that do see storm development, a flash flooding threat remains in place due to the potential for a quick 1-2" downpour. If any of the aforementioned storms begin training, there may be a chance for locally higher amounts of 2-3". Due to the cloud cover that was in place most of this afternoon, temperatures will stay below 90 today and decrease overnight to the mid 70s. With calm winds and low dew point depressions, there is a potential for fog formation overnight in low lying areas, valleys, and near bodies of water. && .SHORT TERM... (Saturday through Monday) Issued at 240 PM CDT Fri Jul 29 2022 As fog mixes out tomorrow morning, a shortwave trough will swing through the Ohio Valley this weekend and increase chances of showers and storms each afternoon as it moves through. Model sounding PWAT values remain above 2", continuing the threat of flash flooding for those areas that do see rain. High temperatures are projected to peak in the mid to upper 80s both Saturday and Sunday. Diurnal storm coverage wanes overnight with lows in the low to mid 70s. An upper level trough axis swings through our area Monday, providing sufficient synoptic lift for continued showers and thunderstorm formation throughout Monday evening. High temperatures are expected to reach the mid to upper 80s before decreasing to the upper 60s and lower 70s overnight into Tuesday. && .LONG TERM... (Monday night through Friday) Issued at 240 PM CDT Fri Jul 29 2022 The shortwave trough rotates through the Great Lakes region by Tuesday morning, but the environment over the Southeast will remain favorable for diurnal shower and thunderstorm development with scattered coverage expected. Upper level ridging will track from the Plains into the Mid Atlantic late next week. This ridge will intensify near 598 dm with the Gulf Coast on the southern periphery. As a result, an inverted trough will bring in additional moisture to the region, keeping moderate rain chances (30-50%) each afternoon and evening. Otherwise, with the riding nearby, look for high temperatures to peak each afternoon in the low to mid 90s. && .AVIATION... (18Z TAFS) Issued at 1224 PM CDT Fri Jul 29 2022 The coverage of showers and storms has waned with mostly clear skies over the area early this afternoon. While isolated additional development cannot be ruled out, most areas should stay clear for the evening. Low stratus/fog is possible overnight, and TAFs currently hint at this potential. Fog coverage and intensity remains uncertain, but future updates will investigate this further. Scattered convection returns tomorrow, but most likely after this TAF period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...HC SHORT TERM....HC LONG TERM....30 AVIATION...30
Hazardous Weather Outlook National Weather Service Huntsville AL 631 PM CDT Fri Jul 29 2022 ALZ001>010-016-TNZ076-096-097-302345- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 631 PM CDT Fri Jul 29 2022 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Tonight. Scattered to more widespread showers and thunderstorms this evening, mainly south of the Tenneseee River will decrease in coverage overnight as a front approaches the area form the northwest. Locally heavy rainfall could lead to isolated flooding concerns for the areas that see heavier rainfall. The strongest storms could produce wind gusts to around 55 mph, small hail, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. This weekend, a slow moving cold front will drop south and possibly stall across the area. This will produce numerous to widespread showers and thunderstorms at times with heavy rainfall possible. Repeated heavy rainfall in some areas may result in localized flooding. Gusty winds will be a possible threat with storms over the weekend. Isolated to scattered afternoon and evening thunderstorms are forecast next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Huntsville AL
609 PM CDT Fri Jul 29 2022
ALZ010-292345-
DeKalb AL-
609 PM CDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of southwestern DeKalb
County through 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, or 14 miles south of Rainsville. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crossville, Geraldine, Lebanon, Peeks Corner, Skirum and Collbran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8594 3421 8601 3437 8602
3441 8578
TIME...MOT...LOC 2308Z 268DEG 3KT 3430 8593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RSBThe Northeast Alabama radar (KHTX), 68 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were knocked down on CR 9.
Trees were knocked down on CR 482.
Trees were knocked down on CR 104.
Trees were knocked down on Alabama Highway 68.
Water over a few roads in the Kilpatrick Community, such as AL Highway 68 near County Road 478 and County Road 179. Also County Road 24 and AL Highway 68. County Road 478 was barricaded by law enforcement. Depth of water unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038969, 1038970, 1038971, 1038972, 1040300.